4 doctors weighed in:

Using mirena (levonorgestrel). Noticed no period in 45 days, bad acne. Low sex drive, & agitation, some loss of hair. Should i see my doctor or is this normal?

4 doctors weighed in
Dr. David Myers
Dermatology
1 doctor agrees

In brief: Check with Doctor

I have seen many patients that develop acne after starting with mirena (levonorgestrel).
It can be caused by a flux in hormones that occurs with mirena (levonorgestrel). Hormone related acne can be treated with anti-androgenic medications like spironolactone. The other side effects can be associated with mirena (levonorgestrel), but as with any new medication, if you are experiencing adverse side effects, it is best to contact your prescribing dr.

In brief: Check with Doctor

I have seen many patients that develop acne after starting with mirena (levonorgestrel).
It can be caused by a flux in hormones that occurs with mirena (levonorgestrel). Hormone related acne can be treated with anti-androgenic medications like spironolactone. The other side effects can be associated with mirena (levonorgestrel), but as with any new medication, if you are experiencing adverse side effects, it is best to contact your prescribing dr.
Dr. David Myers
Dr. David Myers
Thank
Dr. David Voron
Dermatology

In brief: Yes

I would discuss all of these issues with your doctor.

In brief: Yes

I would discuss all of these issues with your doctor.
Dr. David Voron
Dr. David Voron
Thank
Dr. Sumana Gangi
Internal Medicine - Endocrinology

In brief: Merina

These are most common side effects..

In brief: Merina

These are most common side effects..
Dr. Sumana Gangi
Dr. Sumana Gangi
Thank
Get help from a real doctor now
Dr. Adam Levy
Board Certified, Obstetrics & Gynecology
34 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors